Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 62, NWS Hastings, NE

July 9, 2008Merrick County, Polk County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jul 9, 2008, 2:47 PM CDT for Merrick County, Polk County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2008, 2:47 PM CDT (19:47 UTC)
Expired
Jul 9, 2008, 8:30 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Merrick County, NE, Polk County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 091952
FFWGID
NEC121-143-100145-
/O.NEW.KGID.FF.W.0062.080709T1947Z-080710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
247 PM CDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA

* UNTIL 845 PM CDT

* AT 245 PM CDT...HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM FROM 
SILVER CREEK THROUGH NORTHERN POLK COUNTY. ABOUT 2 INCHES OF RAIN 
HAS FALLEN IN SOME AREAS...ESPECIALLY 10 TO 15 MILES NORTH OF SHELBY 
ALONG THE CLEAR CREEK. THE PRAIRIE CREEK EAST OF SILVER CREEK MAY 
ALSO HAVE FLASH FLOODING ISSUES. ANOTHER INCH OR SO OF RAIN IS 
POSSIBLE FROM THUNDERSTORMS MOVING ACROSS THE AREA THROUGH 4 PM.   

* THE STORM PRODUCING HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY   
RURAL AREAS FAR EASTERN MERRICK COUNTY...MAINLY EAST OF SILVER 
CREEK...AND IN FAR NORTHERN POLK COUNTY...ESPECIALLY ALONG OR NEAR 
THE CLEAR CREEK. 

RURAL ROADS WILL BE THE FIRST TO EXPERIENCE FLOODING...SO 
REMEMBER...DONT DROWN...TURN AROUND. 

LAT...LON 4119 9737 4124 9763 4139 9766 4140 9762
      4139 9759 4134 9759 4134 9758 4136 9752
      4137 9745 4140 9739 4139 9736 4120 9736

$$
3 follow-up statements
000 
WGUS73 KGID 092153
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
448 PM CDT WED JUL 9 2008

NEC121-143-100145-
/O.CON.KGID.FF.W.0062.000000T0000Z-080710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK NE-MERRICK NE-
448 PM CDT WED JUL 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EXTREME NORTHEASTERN MERRICK AND NORTHEASTERN POLK COUNTIES...

AT 447 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
A FEW RURAL ROADS ACROSS NORTHERN POLK COUNTY DUE TO HEAVY RAINFALL 
WHICH FELL EARLIER THIS AFTERNOON. 

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE TO CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE ACROSS WATER COVERED ROADWAYS.  

LAT...LON 4119 9737 4124 9763 4139 9766 4140 9762
      4139 9759 4134 9759 4134 9758 4136 9752
      4137 9745 4140 9739 4139 9736 4120 9736

$$
000 
WGUS73 KGID 100027
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT WED JUL 9 2008

NEC121-143-100145-
/O.CON.KGID.FF.W.0062.000000T0000Z-080710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK NE-MERRICK NE-
726 PM CDT WED JUL 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EXTREME NORTHEASTERN MERRICK AND NORTHEASTERN POLK COUNTIES...

RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 4 INCHES HAVE FALLEN IN 
NORTHEASTERN MERRICK AND NORTHEASTERN POLK COUNTIES.  RUNOFF FROM 
THE HEAVY RAINFALL WILL CAUSE AREAS OF FLOODING IN LOW LYING AREAS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4119 9737 4124 9763 4139 9766 4140 9762
      4139 9759 4134 9759 4134 9758 4136 9752
      4137 9745 4140 9739 4139 9736 4120 9736

$$
000 
WGUS73 KGID 100130
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT WED JUL 9 2008

NEC121-143-100140-
/O.CAN.KGID.FF.W.0062.000000T0000Z-080710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK NE-MERRICK NE-
830 PM CDT WED JUL 9 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN MERRICK AND NORTHEASTERN POLK COUNTIES...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 4119 9737 4124 9763 4139 9766 4140 9762
      4139 9759 4134 9759 4134 9758 4136 9752
      4137 9745 4140 9739 4139 9736 4120 9736

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:10 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 9, 1:10 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
110 PM CDT WED JUL 9 2008

.AVIATION...18Z TAF. TSTMS STARTING TO FIRE JUST TO THE EAST AND
SOUTHEAST OF KGRI AND OVERALL EXPECT THIS ACTIVITY TO REMAIN OUT
OF KGRI BUT DID INCLUDE A VCTS TO ACCOUNT FOR THIS. OVERALL WINDS
WILL BE VARIABLE FOR MUCH OF THE TAF PERIOD BUT WILL SHIFT MORE
SOUTHERLY AFTER 12Z WITH AN INCREASE IN WIND SPEEDS AS WELL. CLOUD
HEIGHTS WILL BE VFR OTHER THAN AN OUTSIDE CHC OF MVFR CLOUDS FOR A
BRIEF TIME WITH TSTMS AROUND THIS AFTN.

&&

PREV DISCUSSION... /ISSUED 429 AM CDT WED JUL 9 2008/

DISCUSSION...MAIN CHALLENGE CONTINUES TO BE THUNDERSTORM CHANCES
OVER THE NEXT FEW DAYS.

WEAKENING SHOWERS/THUNDERSTORMS THAT BARELY MADE IT INTO THE FAR
WESTERN CWA LATE LAST NIGHT HAVE SINCE MET THEIR DEMISE...WITH IR
SATELLITE IMAGERY SHOWING STEADILY WARMING CLOUD TOPS. FURTHER
NORTH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
TREK SOUTHEAST FROM NORTHWEST THROUGH NORTHEAST NE BEING DRIVEN BY
AN APPROACHING SHORTWAVE IN A CONTINUED NORTHWEST FLOW ALOFT AND
PERHAPS SOME VERY WEAK CONVERGENCE AT H85. ALONG WITH THIS
WAVE...WATER VAPOR IMAGERY SHOWS UPPER RIDGE STILL ANCHORED OVER THE
EASTERN PACIFIC/WEST COAST...WITH SEVERAL PERTURBATIONS EMBEDDED IN
THE LOW AMPLITUDE NORTHWEST FLOW FROM THE PAC NW INTO THE CENTRAL
PLAINS. SOME SUCH ENERGY CAN BE SEEN RIPPLING ACROSS WY...WITH A
MORE ORGANIZED SHORTWAVE CURRENTLY PASSING THROUGH MT AND
NORTHERN WY.

FOR THE MORNING HOURS...SOME SHOWERS AND THUNDERSTORMS SHOULD CLIP
NORTHERN PORTIONS OF THE CWA AS CONVECTION ACROSS NORTHERN NE
CONTINUES TO PRESS SOUTHEAST AHEAD OF SHORTWAVE DIVING SOUTHEAST
THROUGH SOUTHERN SD ATTM. 4KM WRF MODEL SEEMS TO HAVE A GOOD
HANDLE ON THIS ONGOING CONVECTION...AND EVENTUALLY BRINGS IT SOUTH
INTO NORTHERN PORTIONS OF THE CWA LATER THIS MORNING. FOCUS
REMAINS ON THUNDERSTORM POTENTIAL INTO THE AFTERNOON HOURS...AND
00Z MODEL RUNS OF BOTH THE NAM AND GFS HAVE REMAINED FAIRLY
SIMILAR TO THEIR SOLUTIONS FROM 24 HOURS AGO REGARDING HOW THINGS
EVOLVE THIS AFTERNOON. BOTH MODELS SHOW A WEAK SURFACE BOUNDARY
EXTENDING WNW TO ESE ACROSS THE CWA WITH LOW-LEVEL MOISTURE
POOLING ALONG AND NORTH OF THE BOUNDARY. THIS POOLING OF LOW-LEVEL
MOISTURE LEADS TO MLCAPES OF 1500 TO 2000 J/KG DEVELOPING...WITH
LITTLE TO NO CAPPING LEFT THIS AFTERNOON. ADDITIONAL MID-LEVEL
SHORTWAVE ENERGY RIPPLING ACROSS SHOULD HELP TO INITIATE SURFACE
BASED CONVECTION THIS AFTERNOON. GIVEN THE PROGGED INSTABILITY
ALONG WITH EFFECTIVE BULK SHEARS OF 25 TO 35 KTS...COULD SEE SOME
ISOLATED SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS THE MAIN
CONCERNS. NOT REAL CONFIDENT IN HOW THIS WILL ALL PLAY OUT GIVEN
POTENTIAL FOR MORNING CONVECTION TO PASS THROUGH THIS AREA AND
ALTER THE ENVIRONMENT...AND THUS HAVE KEPT POPS IN THE SLIGHT
CHANCE RANGE FOR NOW. THE NORTH/NORTHEAST CWA REMAINS THE
PREFERRED AREA FOR CONVECTION INTO THE EVENING HOURS...BUT FOCUS
SHOULD THEN EVENTUALLY SHIFT NORTH OF THE FORECAST AREA LATER
TONIGHT ALONG THE NOSE OF DEVELOPING LLJ.

SHOULD THEN CATCH A BREAK FROM THE PRECIP THURSDAY AND THURSDAY
NIGHT. MID-LEVEL TEMPS WARM THROUGH THE DAY ON THURSDAY...WITH H7
TEMPS CLIMBING TO +12-14C WHICH SHOULD KEEP THE ATMOSPHERE CAPPED TO
ANY CONVECTION GIVEN THE ABSENCE OF ANY APPRECIABLE FORCING.
SOUTHERLY WINDS WILL BE ON THE INCREASE AS SURFACE LOW PRESSURE
DEEPENS OVER THE NORTHERN HIGH PLAINS AHEAD OF A POTENT UPPER LOW
TRACKING ACROSS SOUTHERN CANADA. AS THE GRADIENT TIGHTENS AHEAD OF
SURFACE TROUGH EXTENDING SOUTHWARD THROUGH THE HIGH
PLAINS...SOUTHERLY WINDS WILL BECOME BREEZY TO WINDY WITH
ATTENDANT WAA HELPING TEMPS CLIMB INTO THE LOWER 90S FOR HIGHS.

AS THE UPPER LOW CONTINUES TO ADVANCE ACROSS SOUTHERN CANADA ON
FRIDAY...IT SENDS A COLD FRONT SOUTH INTO THE NORTHERN CWA BY LATE
FRIDAY AFTERNOON. MAIN QUESTION HERE IS WHETHER CONVERGENCE ALONG
THE BOUNDARY WILL BE SUFFICIENT TO SPARK CONVECTION GIVEN WARM
MID-LEVEL TEMPS STILL IN PLACE AND UPPER FORCING STAYING NORTH OF
THE AREA. COULD VERY WELL STAY CAPPED OFF GIVEN PROGGED MID-LEVEL
TEMPS...BUT CONVERGENCE ALONG THE BOUNDARY IS ALSO QUITE STRONG.
BELIEVE AT LEAST SOME ISOLATED CONVECTION COULD DEVELOP ALONG THE
BOUNDARY...AND HAVE ADDED SLIGHT CHANCE POPS IN TO ACCOUNT FOR THIS
BEGINNING LATE FRIDAY AFTERNOON ACROSS THE NORTHERN CWA AND
SPREADING SOUTH FRIDAY EVENING/OVERNIGHT. IF STORMS CAN INDEED
BREACH THE CAP...INSTABILITY LOOKS SUFFICIENT DESPITE MARGINAL SHEAR
TO SUPPORT SOME STRONG TO SEVERE STORMS.

FOR THE WEEKEND...LATEST RUNS OF THE GFS AND ECMWF ARE IN GOOD
AGREEMENT IN PUSHING THE FRONT SOUTH OF THE CWA AND TAKING BETTER
PRECIP CHANCES WITH IT. THUS HAVE LOWERED POPS DURING THIS
PERIOD...KEEPING LARGELY CONFINED TO THE SOUTHERN CWA. IF MODELS
CONTINUE THIS TREND...WILL LIKELY NEED TO TRIM PRECIP CHANCES MORE
AS LATEST INDICATIONS SUGGEST PRIMARILY DRY CONDITIONS FOR MOST IF
NOT ALL OF THE CWA GIVEN FURTHER SOUTH BOUNDARY POSITION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jul 9, 12:20 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CDT WED JUL 9 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1220 PM CDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR
AREAS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF AN
ELWOOD TO SUPERIOR LINE. OVERALL THUNDERSTORM COVERAGE IS EXPECTED
TO BE FAIRLY LIMITED...HOWEVER A FEW ISOLATED STRONG TO SEVERE
STORMS MAY DEVELOP...WITH LARGE HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA LATE FRIDAY
AFTERNOON AS A COLD FRONT MOVES IN FROM THE NORTH. A FEW STORMS FRIDAY
AFTERNOON INTO FRIDAY NIGHT COULD BECOME STRONG TO SEVERE AS THE
FRONT PUSHES SOUTH THROUGH THE AREA.

SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE ACROSS PORTIONS OF THE
OUTLOOK AREA SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS ALONG AND NORTH OF AN ELWOOD NEBRASKA TO SUPERIOR NEBRASKA
LINE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 9, 12:54 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1254 PM CDT WED JUL 9 2008

NEZ048-049-063-064-091830-
HAMILTON-MERRICK-POLK-YORK-
1254 PM CDT WED JUL 9 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA
  SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HORDVILLE...OR 20 MILES NORTHWEST OF
YORK...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  POLK...
  STROMSBURG...

SMALL HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Special weather statement, Jul 9, 1:33 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
133 PM CDT WED JUL 9 2008

NEZ049-064-091900-
POLK-YORK-
133 PM CDT WED JUL 9 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POLK...OR 13 MILES NORTHWEST OF YORK...AND
MOVING EAST AT 12 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BENEDICT BY 200 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 9, 1:38 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
138 PM CDT WED JUL 9 2008

NEZ049-091915-
POLK-
138 PM CDT WED JUL 9 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EXTREME NORTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNCAN...OR NEAR COLUMBUS...AND MOVING
SOUTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN POLK COUNTY BY 150 PM CDT

* THE THUNDERSTORM IS EXPECTED TO REMAIN OVER RURAL AREAS OF
  NORTHEASTERN POLK COUNTY THROUGH 215 PM CDT.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN POLK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, Jul 9, 2:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
223 PM CDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             BRADSHAW                40.88N 97.75W
07/09/2008  E1.00 INCH       YORK               NE   TRAINED SPOTTER

&&

FAY
Local storm report, Jul 9, 2:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
229 PM CDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             10 N SHELBY             41.34N 97.43W
07/09/2008  E0.50 INCH       POLK               NE   PUBLIC

0200 PM     HAIL             10 NNE OSCEOLA          41.31N 97.47W
07/09/2008  E0.88 INCH       POLK               NE   PUBLIC

0205 PM     HAIL             3 NNW SILVER CREEK      41.37N 97.69W
07/09/2008  E0.75 INCH       MERRICK            NE   PUBLIC

&&

WESELY
Local storm report, Jul 9, 2:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             8 N SHELBY              41.31N 97.43W
07/09/2008  M1.00 INCH       POLK               NE   PUBLIC

&&

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:43 PM CDTSevere Thunderstorm WarningGIDPolk32 min
Jul 9, 1:51 PM CDTSevere Thunderstorm WarningGIDYork54 min
Jul 9, 2:03 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk42 min
Jul 9, 2:41 PM CDTSevere Thunderstorm WarningGIDFillmore, York64 min
Jul 9, 2:57 PM CDTSevere Thunderstorm WarningGIDMerrick, Polk48 min
Jul 9, 3:23 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York52 min
Jul 9, 3:38 PM CDTSevere Thunderstorm WarningGIDPolk, York49 min
Jul 9, 3:47 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York58 min
Jul 9, 3:57 PM CDTAreal Flood AdvisoryGIDFillmore, Hamilton, Polk, York4 hr
Jul 9, 4:33 PM CDTFlash Flood WarningGIDFillmore, Hamilton, York6 hr
Jul 9, 4:40 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York65 min
Jul 9, 6:51 PM CDTSevere Thunderstorm WarningGIDAdams, Clay32 min

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.